Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 340, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2025, 11:14 AM CDT for 5 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2025, 11:14 AM CDT (16:14 UTC)
- Expired
- Jun 7, 2025, 12:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:28 AM CDT, 4 hours 46 minutes earlier. Its key messages:
- Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next week.
- Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 6:28 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Memphis TN 628 AM CDT Sat Jun 7 2025 ...New AVIATION... .KEY MESSAGES... Updated at 628 AM CDT Sat Jun 7 2025 - An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall. - Daily rounds of showers and thunderstorms continue into next week. - Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees. && .DISCUSSION... (Today through Friday) Issued at 345 AM CDT Sat Jun 7 2025 GOES Water Vapor satellite depict an MCS moving across eastern Oklahoma and into western Arkansas early this morning. Regional WSR-88D radar trends show the leading edge of a line of showers and thunderstorms over northwest and central Arkansas. Meanwhile, a quasi-stationary surface boundary extends across portions of the Lower Mississippi Valley north of I-40. Temperatures are in the 70s areawide across the Mid-South. The aforementioned MCS is anticipated to weaken early this morning. It will transition into an MCV as it moves into the Mid- South towards mid-morning. Moderate to strong instability, moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in excess of 40 kts will favor the development of severe thunderstorms across the forecast area later this morning into the afternoon. Damaging winds and large hail will remain the predominant severe weather threats. A tornado or two is possible with sufficient speed and directional shear. Precipitable water values approaching 2 inches will also favor the potential of localized heavy rainfall. Additional showers and thunderstorms are possible later this evening into early Sunday morning as a weak cold front drops into the area. Short-term model soundings indicate tonight's activity may be elevated if it even occurs. Additional showers and thunderstorms are possible on Sunday, mainly across north Mississippi as moderate instability develops across the region. Shear is expected to be much lower with the severe thunderstorm threat being more conditional during peak daytime heating. The threat for strong to severe thunderstorms will persist into Monday as another shortwave trough rotates through the Mississippi Valley. Mid/long-range deterministic and ensemble model solutions continue to indicate the front washing out across the Lower Mississippi Valley early next week. Shower and thunderstorm chances will decrease into Tuesday but gradually return towards mid to late next week as a mid-level trough moves into the Southern Plains. Temperatures for early next week will start in the lower to middle 80s, then increasing into the upper 80s to around 90 degrees by late week. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Sat Jun 7 2025 Impacts to aviation expected throughout the TAF period. A complex of thunderstorms will move into the region from the west by 14z, impacting all sites through this afternoon. Expect MVFR to IFR impacts while the system passes. Additional thunderstorm development behind the first wave of storms is possible, but still uncertain. Any additional convection will eventually shift south and remain around the vicinity of MEM/TUP tonight, decaying by 12z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...JAB
In the hours before
Special weather statement, Jun 7, 9:14 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Sat Jun 7 2025
ARZ028-036-048-049-MSZ001-002-007-008-TNZ048-049-088-089-071500-
St. Francis AR-Lee AR-Mississippi AR-Crittenden AR-Tunica MS-
Marshall MS-DeSoto MS-Tate MS-Tipton TN-Fayette TN-Lauderdale TN-
Shelby TN-
914 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEE...SOUTHEASTERN
ST. FRANCIS...SOUTHWESTERN MISSISSIPPI...CRITTENDEN...DESOTO...
NORTHWESTERN MARSHALL...NORTHERN TUNICA...TATE...TIPTON...WESTERN
FAYETTE...SOUTHWESTERN LAUDERDALE AND SHELBY COUNTIES THROUGH 1000 AM
CDT...
At 913 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marie to near Sunset to near Brickeys.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Covington,
Senatobia, Osceola, Hughes, Wilson, Keiser, Cordova, T O Fuller State
Park, Meeman Shelby Forest State Park, and Fort Pillow State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3529 9031 3571 9019 3560 8947 3558 8950
3555 8948 3502 8953 3455 8990 3455 9002
3482 9061
TIME...MOT...LOC 1413Z 292DEG 36KT 3562 9013 3525 9019 3486 9050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 9:45 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
945 AM CDT Sat Jun 7 2025
ARZ035-048-049-058-071515-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
945 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...NORTHERN
PHILLIPS AND CROSS COUNTIES THROUGH 1015 AM CDT...
At 945 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grubbs to near Hunter to near Palmer.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Marianna, Parkin, Madison, Palestine, Village
Creek State Park, St Francis National Park, Helena-West Helena,
Cherry Valley, Caldwell, Colt, Wheatley, Lexa, Widener, Hickory
Ridge, Moro, Rondo, Aubrey, and Haynes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9104 3544 9104 3544 9057 3506 9054
3474 9056 3474 9057 3470 9056 3467 9059
3461 9059 3456 9055 3457 9105 3473 9105
3474 9110 3487 9110 3487 9112 3500 9113
TIME...MOT...LOC 1445Z 270DEG 30KT 3559 9107 3506 9107 3465 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 10:00 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1000 AM CDT Sat Jun 7 2025
MSZ001>003-TNZ048>052-088>090-071545-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Tipton TN-Fayette TN-
Madison TN-Crockett TN-Lauderdale TN-Shelby TN-Haywood TN-
1000 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DESOTO...NORTHERN
MARSHALL...NORTHWESTERN BENTON...SOUTH CENTRAL CROCKETT...EASTERN
TIPTON...FAYETTE...WESTERN HARDEMAN...SOUTHERN LAUDERDALE...
HAYWOOD...SOUTHWESTERN MADISON AND EASTERN SHELBY COUNTIES THROUGH
1045 AM CDT...
At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ft Pillow to 7 miles southeast of Brighton
to near Olive Branch. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch,
Brownsville, Covington, Ripley, Bolivar, Cordova, Memphis, Lamar,
Lakeland, Arlington, Whiteville, Somerville, Brighton, Bells,
Hillville, and Canaan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern and northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3574 8905 3539 8888 3484 8915 3494 8993
3542 8970 3571 8984
TIME...MOT...LOC 1500Z 272DEG 37KT 3564 8973 3542 8962 3501 8982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 10:12 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
1012 AM CDT Sat Jun 7 2025
ARZ036-048-049-058-MSZ001-007-010-071545-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
DeSoto MS-
1012 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN LEE...SOUTHEASTERN ST.
FRANCIS...PHILLIPS...SOUTHWESTERN CRITTENDEN...WESTERN DESOTO...
NORTHEASTERN COAHOMA AND TUNICA COUNTIES THROUGH 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hughes to 8 miles southeast of Marianna to near
St. Charles. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southaven, Horn Lake, Hughes, Elaine, Helena-West Helena, St Francis
National Park, Memphis, Friars Point, Walls, Tunica, Horseshoe Lake,
Lexa, Lake Cormorant, Eudora, Simsboro, Dubbs, Brickeys, North
Tunica, Dundee, and Watkins Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3434 9105 3434 9100 3446 9100 3469 9072
3502 9049 3504 9030 3499 9031 3499 9024
3503 9022 3504 9027 3505 9019 3502 9022
3499 8996 3476 9013 3472 9022 3466 9022
3424 9072 3428 9108
TIME...MOT...LOC 1512Z 270DEG 30KT 3496 9047 3470 9065 3435 9108
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMLocal storm report, Jun 7, 10:33 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1033 AM CDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Tstm Wnd Dmg 2 SW Gallaway 35.32N 89.63W
06/07/2025 Fayette TN Emergency Mngr
Large tree down on Highway 70 near Aztec
Drive in Gallaway.
&&
CMASpecial weather statement, Jun 7, 10:39 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
1039 AM CDT Sat Jun 7 2025
MSZ002-008-012-013-071630-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
1039 AM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAFAYETTE...SOUTHERN
MARSHALL...SOUTHEASTERN TATE AND NORTHEASTERN PANOLA COUNTIES THROUGH
1130 AM CDT...
At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm over
John W Kyle State Park, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oxford, Batesville, Holly Springs National Forest, John W Kyle State
Park, Sardis, Como, Cambridge, Harmontown, Burgess, Bethlehem, Laws
Hill, Abbeville, Malone, Keel, Tyro, Glenville, College Hill Station,
College Hill, Hayes Crossing, and Altus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3431 8992 3457 8996 3465 8932 3432 8929
TIME...MOT...LOC 1539Z 263DEG 33KT 3447 8983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:03 PM CDT | Special Weather Statement | MEG | Decatur | 27 min |
| Jun 7, 9:14 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 46 min |
| Jun 7, 9:24 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 36 min |
| Jun 7, 9:56 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 49 min |
| Jun 7, 10:00 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman, Haywood | 45 min |
| Jun 7, 10:01 AM CDT | Areal Flood Advisory | MEG | Shelby | 4 hr |
| Jun 7, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 46 min |
| Jun 7, 11:23 AM CDT | Special Weather Statement | MEG | Chester, McNairy | 37 min |
| Jun 7, 11:29 AM CDT | Flash Flood Warning | MEG | Shelby | 80 min |
| Jun 7, 10:12 AM CDT | Special Weather Statement | MEG | Tunica | 33 min |
| Jun 7, 10:39 AM CDT | Special Weather Statement | MEG | Lafayette | 51 min |
| Jun 7, 11:34 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Pontotoc, Prentiss and 2 more | 41 min |
| Jun 7, 11:40 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 35 min |
| Jun 7, 12:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 42 min |
| Jun 7, 12:12 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo | 48 min |
| Jun 7, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 46 min |
| Jun 7, 7:43 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 47 min |
| Jun 7, 8:19 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 41 min |
| Jun 7, 8:52 AM CDT | Special Weather Statement | MEG | Crittenden, Lee, Mississippi | 23 min |
| Jun 7, 9:45 AM CDT | Special Weather Statement | MEG | Cross, Lee, St. Francis | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.